Alert archive / Indiana / Severe Thunderstorm Warnings in 2023

Severe Thunderstorm Warning 72, NWS Indianapolis, IN

June 29, 2023Greene County, Knox County, Sullivan County, Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Jun 29, 2023, 11:39 AM EDT for Greene County, Knox County, Sullivan County, Indiana. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 29, 2023, 11:39 AM EDT (15:39 UTC)
Expired
Jun 29, 2023, 12:11 PM EDT
In force
32 min
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Greene County, IN, Knox County, IN, Sullivan County, IN

The radar

The Evansville,IN radar (KVWX), 92 km from the middle of the area, began a volume at 15:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 3.7 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2023-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1628 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2023-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 380 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1628 J/kg
Mixed-layer CIN
-244 J/kg
Mixed-layer LCL
811 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
380 m²/s²
0-3 km storm-relative helicity
354 m²/s²
Significant tornado parameter
0.0
Supercell composite
11.6

Open this sounding in Storm Lab

The text

As transmitted.

048 
WUUS53 KIND 291539
SVRIND
INC055-083-153-291630-
/O.NEW.KIND.SV.W.0072.230629T1539Z-230629T1630Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Indianapolis IN
1139 AM EDT Thu Jun 29 2023

The National Weather Service in Indianapolis has issued a

* Severe Thunderstorm Warning for...
  Sullivan County in southwestern Indiana...
  North central Knox County in southwestern Indiana...
  Southwestern Greene County in southwestern Indiana...

* Until 1230 PM EDT.

* At 1139 AM EDT, a severe thunderstorm was located near West Union,
  or 15 miles northeast of Robinson, moving east at 30 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* This severe thunderstorm will be near...
  Turtle Creek Reservoir around 1150 AM EDT.
  Sullivan and Shelburn around 1155 AM EDT.

Other locations in the path of this severe thunderstorm include
Paxton, Dugger and Pleasantville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3917 8764 3921 8758 3925 8759 3926 8758
      3925 8749 3904 8720 3890 8721 3890 8754
      3891 8752 3896 8751 3899 8758 3899 8756
      3900 8758 3906 8757 3909 8762 3910 8762
      3911 8765 3912 8763 3913 8766
TIME...MOT...LOC 1539Z 292DEG 28KT 3918 8756 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Puma
3 follow-up statements
262 
WWUS53 KIND 291547
SVSIND

Severe Weather Statement
National Weather Service Indianapolis IN
1147 AM EDT Thu Jun 29 2023

INC055-083-153-291630-
/O.CON.KIND.SV.W.0072.000000T0000Z-230629T1630Z/
Sullivan IN-Knox IN-Greene IN-
1147 AM EDT Thu Jun 29 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 PM EDT
FOR SULLIVAN...NORTH CENTRAL KNOX AND SOUTHWESTERN GREENE COUNTIES...

At 1147 AM EDT, a severe thunderstorm was located near Sullivan, or
16 miles northeast of Robinson, moving southeast at 35 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

This severe storm will be near...
  Shelburn around 1150 AM EDT.
  Sullivan around 1155 AM EDT.

Other locations in the path of this severe thunderstorm include
Paxton, Carlisle, Dugger and Pleasantville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3917 8764 3921 8758 3925 8759 3926 8758
      3925 8749 3904 8720 3890 8721 3890 8754
      3891 8752 3896 8751 3899 8758 3899 8756
      3900 8758 3906 8757 3909 8762 3910 8762
      3911 8765 3912 8763 3913 8766
TIME...MOT...LOC 1547Z 305DEG 32KT 3915 8749 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Puma
543 
WWUS53 KIND 291558
SVSIND

Severe Weather Statement
National Weather Service Indianapolis IN
1158 AM EDT Thu Jun 29 2023

INC055-083-153-291630-
/O.CON.KIND.SV.W.0072.000000T0000Z-230629T1630Z/
Sullivan IN-Knox IN-Greene IN-
1158 AM EDT Thu Jun 29 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 PM EDT
FOR SULLIVAN...NORTH CENTRAL KNOX AND SOUTHWESTERN GREENE COUNTIES...

At 1157 AM EDT, a severe thunderstorm was located over Sullivan, or
17 miles east of Robinson, moving southeast at 30 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
  Paxton, Dugger, Carlisle and Pleasantville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3917 8753 3925 8749 3904 8720 3890 8721
      3890 8754 3891 8752 3896 8751 3899 8758
      3899 8756 3900 8758 3906 8757 3909 8762
      3910 8762 3911 8765
TIME...MOT...LOC 1557Z 310DEG 26KT 3910 8744 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Puma
326 
WWUS53 KIND 291611
SVSIND

Severe Weather Statement
National Weather Service Indianapolis IN
1211 PM EDT Thu Jun 29 2023

INC055-083-153-291621-
/O.CAN.KIND.SV.W.0072.000000T0000Z-230629T1630Z/
Sullivan IN-Knox IN-Greene IN-
1211 PM EDT Thu Jun 29 2023

...THE SEVERE THUNDERSTORM WARNING FOR SULLIVAN...NORTH CENTRAL KNOX
AND SOUTHWESTERN GREENE COUNTIES IS CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.

LAT...LON 3917 8753 3925 8749 3904 8720 3890 8721
      3890 8754 3891 8752 3896 8751 3899 8758
      3899 8756 3900 8758 3906 8757 3909 8762
      3910 8762 3911 8765
TIME...MOT...LOC 1608Z 292DEG 28KT 3906 8731 

$$

CM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 9:39 AM EDT, 2 hours earlier.

Area forecast discussion, Jun 29, 9:39 AM EDT, 2 hours before
Area Forecast Discussion
National Weather Service Indianapolis IN
939 AM EDT Thu Jun 29 2023

.Mesoscale Update...
Issued at 856 AM EDT Thu Jun 29 2023

The severe threat for the morning has come to an end across central
Indiana with the strongest cell currently across Pike county.  The
main concern now through the rest of the morning hours will be
flooding, especially from Terre Haute to Vincennes where a backward
propagating complex of storms has attached itself to the LLJ. Models
are not handling the propagation with corfidi upshear vectors in
excess of 35kts.

This backbuilding is being driven more by the southwesterly to
westerly flow from 850mb to 500mb which is advecting the moisture
while the storm motion is more southerly as it tries to feed off the
remaining elevated instability across the area.  Flooding concerns
will increase through the rest of the morning until the atmospheric
profile to the east becomes more favorable for thunderstorms which
should allow the ongoing storms to have a more eastward component
and end training.  Flash flood warnings may be needed in the next
hour or two based on current rain rates of over an inch and hour in
spots.

&&

.Forecast Update...
Issued at 939 AM EDT Thu Jun 29 2023

Details on the ongoing flooding concerns are addressed in the
mesoscale discussion above.

Ongoing precipitation is expected to continue through the morning
hours before focus then shifts to the severe threat this afternoon
and evening across southwestern Indiana. The morning model runs have
generally had a decent handle on the ongoing convection other than
the southward advection being more pronounced. Lingering cloud cover
will persist across the southwestern counties with at least brief
clearing in points to the northeast ahead of an expected MCS. The
severity of the MCS remains the biggest question with the expected
track going through areas that will remain convectively overturned
and additional convection is developing across central Indiana at
the time of writing.

With all that in mind, leaning more towards the NAM/ARW solutions
that don't create the discrete MCS with damaging winds due to the
lack of surface instability with only 300-500 J/kg across all but
the furthest SW counties.  Any surface based damaging winds look
more likely over southern Illinois with an partially elevated and
marginally severe complex that moves over Indiana mid afternoon
through the early evening.  Will continue to monitor the surface
conditions for any potential areas of better instability, but for
now think that the threat may not be quite as high as it initially
looked to be.

&&

.Short Term...(Today and tonight)
Issued at 257 AM EDT Thu Jun 29 2023

Current observations across central Indiana continue to show reduced
visibilities around 2-4 miles due to wildfire smoke. Some
improvements have been noted across far southern portions of the
area where visibilities are up to 4-6 miles. Visibilities should
continue to improve toward sunrise and later today as increasing
southerly flow pushes the smoke further north.

A complicated active weather pattern is expected through the period.
Models show impressive low level theta-e advection occurring by
daybreak which should result in strong elevated instability. This
along with isentropic ascent and a LLJ will lead to a large complex
of storms developing across IL. Confidence is low on exactly where
this complex of storms will initiate as CAMs show a wide range of
solutions. Latest HREF suggest CI is most likely across central IL
where the strongest forcing is expected. Mean cloud-bearing wind and
the theta-e gradient oriented NW-SE generally suggest southeastward
forward propagation. This would likely keep the most intense
convection and heaviest rainfall amounts across southwest portions
of central Indiana. Areas further north and east may be limited by a
sharp instability gradient which could struggle to move further NE
due to significant convective overturning. Some guidance suggest
strong low-level theta-e advection will be enough to overcome this.

While CAMs show varying potential scenarios in convective evolution,
most suggest multiple rounds of southeastward moving storm clusters
are likely through the period as strong mid-level flow spreads into
the region atop a very warm-moist unstable airmass. Our greatest
concern in this active pattern will be heavy rainfall amounts and
flash flooding from repeated rounds of storms and damaging wind
gusts. Large hail and a couple of tornadoes will also be
possible, mainly across southwest portions of central Indiana.

&&

.Long Term...(Friday through Wednesday)
Issued at 257 AM EDT Thu Jun 29 2023

- Periodic unsettled weather expected this weekend

Friday through Sunday night...

There is high confidence that anti-cyclonic flow overtop a dome of
high pressure, across the Gulf states, combined with a warm, very
humid and unstable airmass will result periodic thunderstorms with
potential for severe weather along with heavy rain and at least
localized flooding this weekend. Nocturnal low level jet and
CAPE/thetae gradient supports nighttime upstream MCS activity that
will track southeast across central Indiana. In addition,
mixed CAPEs to 3000 J/KG or higher at times, PWATs to 2 inches and 0-
6km shear to 40+ knots at times due to a 50+ knot mid level jet,
will bring the risk for severe thunderstorms and heavy rain
producers. All this said, confidence in timing is low. Models and
CAMs are in good agreement that Friday will start off with scattered
to widespread lingering convection from previous night's MCS. Then,
general expect a relative lull before another convective complex
develops upstream and moves across during the night Friday night.
Look for a similar situation Saturday night before the
synoptic pattern changes as a northern Plains trough eventually
moves through central Indiana Sunday night into Monday. Needless to
say, with a wavy front nearby and continued humid and unstable
atmosphere, more storms will roll through each day increasing the
chances of at least localized flooding.

Depending on how widespread and prolonged cloud cover is, southwest
sections could see lower to mid 90s temperatures Friday and Saturday
afternoon to go with upper 60s to lower 70s dew points. That would
translate to 100+ heat indices and potentially heat headlines.

Monday through Wednesday...

Less confidence in thunderstorm chances next week as broad high
pressure over the area along with weak pressure gradient suggests
any activity will be less organized. With that in mind, think there
will be enough sunshine to support very warm temperatures in the
lower 90s over southwestern sections at least.

&&

.Aviation...(12Z TAF Issuance)
Issued at 702 AM EDT Thu Jun 29 2023

Impacts:

- IFR to MVFR visibility in smoke and haze through 17Z

- Multiple rounds of thunderstorms expected

- MVFR or worse conditions possible in convection

Discussion:

Wildfire smoke will continue to result in MVFR flying conditions
through mid morning, but should begin to clear out thereafter as
thunderstorms move through. Multiple rounds of thunderstorms are
expected through this evening. There is some uncertainty in
convective timing, but used VCTS where confidence is highest for
thunderstorm chances. MVFR or worse conditions will be possible in
any thunderstorm.

Winds will shift to southerly by mid morning and could be gusty at
times, especially in thunderstorms. Gusts will likely remain
sporadic and did not mention in the TAFs as a result.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
None.
&&

Mesoscale...White
Update...White
Short Term...Melo
Long Term...MK
Aviation...Melo
Hazardous weather outlook, Jun 29, 4:06 AM EDT, 7 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service Indianapolis IN
406 AM EDT Thu Jun 29 2023

INZ028-029-035>037-043>047-051>056-060>064-067>072-300815-
Warren-Tippecanoe-Fountain-Montgomery-Boone-Vermillion-Parke-Putnam-
Hendricks-Marion-Vigo-Clay-Owen-Morgan-Johnson-Shelby-Sullivan-
Greene-Monroe-Brown-Bartholomew-Knox-Daviess-Martin-Lawrence-Jackson-
Jennings-
Including the cities of Williamsport, West Lebanon, Lafayette,
West Lafayette, Attica, Covington, Veedersburg, Crawfordsville,
Lebanon, Zionsville, Clinton, Fairview Park, Rockville, Montezuma,
Rosedale, Greencastle, Plainfield, Brownsburg, Danville,
Indianapolis, Terre Haute, Brazil, Spencer, Gosport, Martinsville,
Mooresville, Greenwood, Franklin, Shelbyville, Sullivan, Carlisle,
Shelburn, Farmersburg, Linton, Bloomfield, Jasonville, Worthington,
Bloomington, Nashville, Columbus, Vincennes, Washington, Loogootee,
Shoals, Bedford, Mitchell, Seymour, and North Vernon
406 AM EDT Thu Jun 29 2023

This hazardous weather outlook is for central Indiana.

.DAY ONE...Today and Tonight.

Multiple rounds of thunderstorms are expected through tonight with
the potential for severe weather. Damaging wind gusts, large hail,
and a few tornadoes are possible. Repeated rounds of thunderstorms
may result in flash flooding.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Thunderstorms will be possible at times Friday onward. Severe
thunderstorms are possible Friday through Saturday night. Damaging
winds and large hail are the primary threat, but isolated tornadoes
cannot be ruled out. Flooding will also be possible with repeated
rounds of storms.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed today and possibly through
Saturday.

&&

More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind

INZ021-030-031-038>042-048-049-057-065-300815-
Carroll-Clinton-Howard-Tipton-Hamilton-Madison-Delaware-Randolph-
Hancock-Henry-Rush-Decatur-
Including the cities of Delphi, Flora, Frankfort, Kokomo, Tipton,
Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester,
Union City, Farmland, Parker City, Greenfield, New Castle,
Rushville, and Greensburg
406 AM EDT Thu Jun 29 2023

This hazardous weather outlook is for central Indiana.

.DAY ONE...Today and Tonight.

Scattered thunderstorms are expected at times through tonight. A few
storms may be strong to severe with the potential for isolated
damaging wind gusts and large hail.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Thunderstorms will be possible at times Friday onward. Severe
thunderstorms are possible Friday through Saturday night. Damaging
winds and large hail are the primary threat, but isolated tornadoes
cannot be ruled out. Flooding will also be possible with repeated
rounds of storms.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed today through Saturday.

&&

More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind

In the hours before

Special weather statement, Jun 29, 8:39 AM EDT, 3 hours before
Special Weather Statement
National Weather Service Indianapolis IN
839 AM EDT Thu Jun 29 2023

INZ062-063-291315-
Brown IN-Monroe IN-
839 AM EDT Thu Jun 29 2023

...A strong thunderstorm will impact portions of southeastern Monroe
and southwestern Brown Counties through 915 AM EDT...

At 838 AM EDT, Doppler radar was tracking a strong thunderstorm near
Bloomington, moving east at 20 mph.

HAZARD...Winds in excess of 30 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
  Nashville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3908 8655 3925 8651 3925 8624 3905 8626
      3905 8632 3903 8632
TIME...MOT...LOC 1238Z 280DEG 18KT 3916 8645

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH

Puma
Special weather statement, Jun 29, 9:19 AM EDT, 2 hours 20 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
919 AM EDT Thu Jun 29 2023

INZ051-291345-
Vigo IN-
919 AM EDT Thu Jun 29 2023

...A strong thunderstorm will impact portions of central Vigo County
through 945 AM EDT...

At 919 AM EDT, Doppler radar was tracking a strong thunderstorm over
Dennison, or 7 miles northeast of Marshall, moving southeast at 30
mph.

HAZARD...Winds in excess of 30 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
  Terre Haute.

This includes Interstate 70 between mile markers 1 and 14.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3959 8753 3953 8724 3930 8734 3939 8753
TIME...MOT...LOC 1319Z 298DEG 26KT 3949 8760

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH

Puma
Local storm report, Jun 29, 9:53 AM EDT, 1 hour 46 minutes before
Preliminary Local Storm Report
National Weather Service Indianapolis IN
953 AM EDT Thu Jun 29 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0717 AM     Hail             Sullivan                39.10N 87.41W
06/29/2023  E1.00 inch       Sullivan           IN   Public

            Time estimated via radar.

&&

AW
Local storm report, Jun 29, 9:58 AM EDT, 1 hour 41 minutes before
Preliminary Local Storm Report
National Weather Service Indianapolis IN
958 AM EDT Thu Jun 29 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0749 AM     Hail             Worthington             39.12N 86.98W
06/29/2023  E1.00 inch       Greene             IN   911 Call Center

            Relayed to dispatch via social media. Time
            estimated via radar.

&&

AW
Special weather statement, Jun 29, 11:10 AM EDT, 29 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
1110 AM EDT Thu Jun 29 2023

INZ051-060-291545-
Vigo IN-Sullivan IN-
1110 AM EDT Thu Jun 29 2023

...A strong thunderstorm will impact portions of southern Vigo and
Sullivan Counties through 1145 AM EDT...

At 1110 AM EDT, Doppler radar was tracking a strong thunderstorm near
Hutsonville, or 9 miles northeast of Robinson, moving east at 50 mph.

HAZARD...Winds in excess of 30 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Sullivan around 1120 AM EDT.

This includes Interstate 70 between mile markers 1 and 3, and between
mile markers 6 and 7.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3917 8764 3922 8757 3925 8757 3925 8760
      3930 8760 3931 8762 3934 8758 3935 8753
      3946 8753 3940 8726 3891 8724 3890 8724
      3891 8753 3896 8751 3899 8758 3899 8756
      3906 8757 3909 8762 3910 8762 3911 8764
TIME...MOT...LOC 1510Z 287DEG 45KT 3909 8760

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH

Puma
Local storm report, Jun 29, 11:28 AM EDT, 11 minutes before
Preliminary Local Storm Report
National Weather Service Indianapolis IN
1128 AM EDT Thu Jun 29 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1125 AM     Hail             4 N Pimento             39.37N 87.39W
06/29/2023  E1.75 inch       Vigo               IN   Public

            Time estimated from radar.

&&

AW

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 5:44 AM EDTSpecial Weather StatementINDVigo31 min
Jun 29, 5:58 AM EDTSevere Thunderstorm WarningINDClay, Parke, Vermillion, Vigo47 min
Jun 29, 6:26 AM EDTSpecial Weather StatementINDVigo34 min
Jun 29, 6:55 AM EDTSpecial Weather StatementINDSullivan35 min
Jun 29, 6:59 AM EDTSevere Thunderstorm WarningINDGreene, Knox, Sullivan46 min
Jun 29, 7:17 AM EDTSevere Thunderstorm WarningINDDaviess, Knox43 min
Jun 29, 7:34 AM EDTSevere Thunderstorm WarningINDClay, Greene, Owen26 min
Jun 29, 7:45 AM EDTSpecial Weather StatementINDVigo30 min
Jun 29, 8:16 AM EDTSpecial Weather StatementINDDaviess, Martin29 min
Jun 29, 8:36 AM EDTAreal Flood WarningINDKnox3 hr
Jun 29, 8:39 AM EDTSpecial Weather StatementINDMonroe36 min
Jun 29, 9:12 AM EDTAreal Flood AdvisoryINDClay, Daviess, Greene, Knox, Martin, Owen and 4 more5 hr
Jun 29, 9:19 AM EDTSpecial Weather StatementINDVigo26 min
Jun 29, 11:10 AM EDTSpecial Weather StatementINDSullivan35 min
Jun 29, 11:22 AM EDTSevere Thunderstorm WarningINDClay, Greene, Owen, Sullivan, Vigo38 min
Jun 29, 2:32 PM EDTSevere Thunderstorm Warning Considerable damage threatINDClay, Fountain, Montgomery, Parke, Sullivan, Vermillion and 2 more43 min
Jun 29, 2:44 PM EDTSevere Thunderstorm WarningINDFountain, Montgomery, Tippecanoe, Warren46 min
Jun 29, 2:47 PM EDTSevere Thunderstorm Warning Destructive damage threatINDClay, Parke, Putnam, Vermillion, Vigo28 min
Jun 29, 2:59 PM EDTSevere Thunderstorm Warning Considerable damage threatINDBoone, Clay, Clinton, Hendricks, Monroe, Montgomery and 4 more46 min
Jun 29, 3:06 PM EDTSevere Thunderstorm Warning Considerable damage threatINDClay, Daviess, Greene, Knox, Lawrence, Martin and 3 more39 min
Jun 29, 3:10 PM EDTSevere Thunderstorm Warning Destructive damage threatINDBoone, Clay, Hendricks, Montgomery, Morgan, Owen and 1 more35 min
Jun 29, 3:23 PM EDTSevere Thunderstorm WarningINDBoone, Carroll, Clinton, Hamilton, Howard, Tippecanoe and 1 more52 min
Jun 29, 3:27 PM EDTSevere Thunderstorm Warning Considerable damage threatINDBartholomew, Boone, Brown, Hamilton, Hancock, Hendricks and 5 more48 min
Jun 29, 3:30 PM EDTSevere Thunderstorm WarningINDCarroll, Clinton, Montgomery, Tippecanoe, Warren30 min
Jun 29, 3:40 PM EDTSevere Thunderstorm Warning Considerable damage threatINDBartholomew, Brown, Daviess, Greene, Jackson, Knox and 3 more50 min
Jun 29, 3:55 PM EDTSevere Thunderstorm WarningINDDelaware, Hamilton, Henry, Howard, Madison, Tipton50 min
Jun 29, 4:06 PM EDTSevere Thunderstorm WarningINDBartholomew, Decatur, Hancock, Henry, Jennings, Rush and 1 more39 min
Jun 29, 4:10 PM EDTSevere Thunderstorm Warning Considerable damage threatINDBartholomew, Jackson, Jennings50 min
Jun 29, 4:12 PM EDTSevere Thunderstorm Warning Considerable damage threatINDDecatur, Hancock, Rush, Shelby48 min
Jun 29, 6:55 PM EDTSpecial Weather StatementINDKnox20 min
Jun 29, 7:16 PM EDTSpecial Weather StatementINDKnox29 min
Jun 29, 7:28 PM EDTSevere Thunderstorm WarningINDKnox19 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2023Every severe thunderstorm warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.